Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Aging With HIVAging With HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Facial Wasting + Aging
Nov 8, 2004

Hi. I've managed to survive HIV for 25 years and HIV meds since the late 1980s. Now I'm 55yo and taking kalatra + saquinavir + 3 nukes salvage theapy to better control viral load. Especially in the last year since I started the PIs, the combination of getting older and taking these stronger meds are making me not only look older, but more and more look like hell! My T cells have generally remained above 450 and 25%. My health has always been very good with no abnormalities. I'm thinking of getting a face lift + eye lift for the sagging, and maybe three or four months afterwards, NewFill for moderate hollowness. This is out of the relm of experience for my HIV doc. The cosmetic surgeon is aware of my HIV status. Seems to me it may be better (and possibly safer) to do something sooner rather than wait until later to do something cosmetically. Can you advise regarding any additional considerations, precautions or safeguards someone such as me should consider? Thanks.

Response from Dr. Henry

With your treatment history switching meds around may not be an option. I know in the Twin Cities we are waiting for a local plastic surgeon to become experienced with various cosmetic procedures. I have had patients go to other cities. I believe experience counts as does $$$ since these important procedures are often not covered by insurance. I don't advise patients to be the one of the first to have the injections done by a given provider if you choose to pursue that option. Long term results are still minimal but some of my patients have been pleased with Nu-Fill over several years. KH



Previous
sweating stopped
Next
I am having severe side effects and stopped my meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement